Posted by Tammy on March 29, 2000, at 15:52:13
In reply to Re: new here: ? about zoloft 4 grief depression, posted by Cam W. on March 25, 2000, at 11:44:46
> Tammy - I am very sorry to hear about your loss. I can personally relate to your situation. We have lost 2 children, one at 15 weeks and one at 31 weeks (stillborn, although everything was going very well until that point). At the time of the loss of our son, Perry, (Oct./93) I thought I had to 'be strong' and run the family while my wife did her grieving. Boy, was I wrong! By the spring of 1994 I had developed a very deep depression. I was put on Zoloft for 8 months and my depression seemed to resolve. About a year later I had a relapse and the Zoloft made me very sick to my stomach. I was switched to Paxil and it seemed to help with my depression and anxiety. I stayed on Paxil about a year and my depression was in remission. Two years ago, my postion at Mental Health Services began to become too hard (too much work, too fast) and a therapist dragged me in to one of the psychiatrists' office. After that I was put on Wellbutrin and I have never felt better. Lots of energy, few depressive episodes and a generally good outlook on life. I did notice that nearly all of the psychiatrists were watching me (paranoia?) more closely for the first little while and asking how I was feeling. These guys are great.
> Sorry for the diversion, I really haven't let that off of my chest to that extent in 'public' before.
> Back to your questions, Tammy. the 50mg of Zoloft is a low to medium dose. Yes, I would call your doctor or the one covering for him. You might benefit from a increase in the Zoloft, as panic disorder does seem to respond to higher doses of SSRIs (don't increase the dose on your own). If the Zoloft doesn't seem to be working after the increase in dosage (after an adequate 4 week trial), your doctor may decide to try Paxil, as it has some anti-anxiety properties, as well as antidepressant properties. Doses of Paxil in concomittant depression and panic disorder usually range from 30mg to 40mg per day.
> A question for you. When are you taking the Zoloft? If you are taking it with supper or bedimte (Zoloft should be taken with a full meal to increase it's effectiveness) and the effect wears off at 4:00 pm, then switch the dosing to breakfast or lunch. Then if the drug wears off, it does so while you sleep. I still do think a dosage increase is due because of the insomnia.
I waited till my doctor got back from vacation today and I called him and he put me on 100 mg. So I am happy about that. I didn't want to do it on my own. He was happy that it was helping me so much. And he was happy to up the dosage for me. I am sorry that you and your wife have also experienced this loss. Twice even. It really is the pits. I thank you for your very informative answer. ANd I am glad I enabled you to kind of spill your guts as well! We all need to do that...and I am happy to listen. I was taking the zoloft with my breakfast and it was wearing off by 4 pm., so I defintely think I needed a higher
dose. It is impossible to get over losing a child...but we need to get through it somehow.